Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

High BP, taking number of caps. What harmful effects it may cause? Can i ask a doctor online?

My daughter is taking serious amounts of PM meds such as Goody s PM and Advil PM every night. Also she has a prescription for Lortab 5 mg / 325 and has been taking too many of those for years. In addition, she has found some Tramadol that she has now added to her list and she is prescribed amitriptylene and takes that too! I have talked to her and she is not listening. Is there anything you can say that will make her believe me when I tell her she is killing herself through her liver or kidneys and could even have a heart attach because of this. She has high BP and does not take her RX for that on a regular basis.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Hi,
Thanks for using Healthcaremagic,
After going through all details, it seems that she is taking for pain judicious use of all analgesic is all right as prescribed by doctor.

Indiscriminate use can lead to toxicity to kidney and liver.

If she has high blood pressure then it should be treated properly with drugs and salt restriction .
High blood pressure and analgesic both can potentially damage kidney.
She should be seen by Physician and if necessary a councillor.

Analgesics may cause addiction also then it would be difficult to withdraw them.
Hope this information helps.

Take care
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor